Annals of Tropical Medicine and Public Health
Home About us Ahead Of Print Instructions Submission Subscribe Advertise Contact e-Alerts Editorial Board Login 
Users Online:441
  Print this page  Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2016  |  Volume : 9  |  Issue : 4  |  Page : 263-265

Intramuscular calcifications after quinine injections


1 Department of Surgery, Albert Schweitzer Hospital, Albert Schweitzerplaats 25, 3318 AT Dordrecht, The Netherlands
2 Department of Surgery, Amphia Hospital, Molengracht 21, 4818 CK Breda, The Netherlands
3 Department of Surgery, Radboud UMC, Geert Grooteplein-Zuid 22, 6525 GA, Nijmegen, The Netherlands

Correspondence Address:
Anna M.C Koop
Department of Surgery, Albert Schweitzer Hospital, Albert Schweitzerplaats 25, 3318 AT Dordrecht
The Netherlands
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1755-6783.184812

Rights and Permissions

A 45-year-old woman presented with a painful swelling of the right leg. Twenty years previously, she suffered from malaria and was treated with intramuscular injections of pure quinine. Over the years, she noticed two solid tumors at the site of the quinine injections. Because of the pain and discomfort, we decided to excise the tumor. No evidence exists indicating how to treat dystrophic calcifications after intramuscular injections. Our advice is to consider resection if the calcifications are present for many years and cause complaints.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3429    
    Printed28    
    Emailed0    
    PDF Downloaded23    
    Comments [Add]    

Recommend this journal